Texas, 2010

Tornadoes and Hail in Texas, May 18 to 19, 2010

May 18 to 19, 2010 · NWS AMA · 76 events in 10 counties and zones

Severe thunderstorms producing many tornadoes along with large hail and strong thunderstorm wind gusts tracked across much of the Texas Panhandle from the early evening hours into the early morning hours. however a few of the tornadoes caused some damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$117,000
Crop damage
$10,000
Events
76

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms producing many tornadoes along with large hail and strong thunderstorm wind gusts tracked across much of the Texas Panhandle from the early evening hours into the early morning hours. No injuries were reported...however a few of the tornadoes caused some damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 18, 4:04 PM CST, 5 minutes earlier.

Area forecast discussion, May 18, 4:04 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
504 PM CDT TUE MAY 18 2010

.DISCUSSION...
TORNADO WATCH OUT TIL 11 PM FOR WHOLE FCST AREA SO WILL KEEP SHORT.
PARAMETERS COMING TOGETHER TO WARRANT DECENT THREAT OF SVR WX THIS
EVENING...STARTING WRN ZONES AND SPREADING EWD. GRIDS HAVE ACCOUNTED
FOR THIS WITH AREAL POP QUALIFIERS AND SVR WORDING.

FOR WED...UPPER LOW WILL TRACK EWD ACROSS CNTRL PLAINS. THIS WILL
SEND THE DRYLINE EWD TO ERN ZONES BY AFTERNOON...PSBLY EVEN WRN OK
BEFORE 00Z THURSDAY. HAVE LOWERED POPS FURTHER ACROSS WRN AND SWRN
ZONES SINCE DRYLINE SHOULD MOVE PAST THOSE AREAS. IT REMAINS TO BE
SEEN IF IT WILL EVEN REMAIN IN OUR FCST AREA AT ALL. FOR NOW...
DECIDED 12Z MODELS WERE STILL A BIT TOO FAST WITH THIS FEATURE...AND
HAVE HELD IT UP ACROSS FAR ERN ZONES WED AFTERNOON WITH SLGT CHC TO
CHC POPS IN THAT AREA. SFC COLD FRONT TO ADVANCE SWD INTO NRN
SECTIONS LATER WED AFTERNOON...THEN ACROSS REMAINDER OF PNHDLS
WEDNESDAY EVENING. HELD ON TO SLGT CHC TO CHC POPS NRN AND ERN HALF
OF PNHDLS WED NIGHT FOR WRAPAROUND PRECIP.

DRY WX THRU AT LEAST THURSDAY AND FRIDAY WITH WARMER TEMPS BY FRIDAY.

ATTENTION THEN TURNS TO NEXT UPPER LEVEL TROF PROGGED TO DIG INTO WRN
US THIS WEEKEND INTO EARLY NEXT WEEK. MODELS CONTINUE TO DISAGREE ON
ALL ASPECTS OF HANDLING THIS PARTICULAR TROF...WHICH MAKES FOR LOW
CONFIDENCE ON WHERE...WHEN...OR IF ANY TSTMS WILL FORM ALONG SLOSHING
DRYLINE. SOME MODELS SAY PNHDLS WILL BE CAPPED...OTHERS SAY NO.
AGAIN...DID NOT FEEL COMFORTABLE AT ALL SPREADING 20 POPS AREAWIDE
FOR SVRL PERIODS THAT FAR OUT WHEN UNCERTAINTY REMAINS REGARDING
WHETHER OR NOT PRECIP WILL EVEN DEVELOP. THEREFORE...MAINTAINED
INTEGRITY OF PREVIOUS FCST BY KEEPING POPS JUST BELOW MENTIONABLE
THIS WEEKEND THRU NEXT TUESDAY AT THIS TIME PENDING BETTER MODEL
AGREEMENT. LATER SHIFTS WILL NEED TO EVALUATE FURTHER AS TIME GETS
CLOSER.

OVERALL...PREVIOUS PCKG IN GOOD SHAPE WITH MOSTLY MINOR ADJUSTMENTS
MADE TO THE GRIDS.

ANDRADE

&&

.FIRE WEATHER...
NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH AT LEAST FRIDAY
DUE TO RECENT RAINS...WET GROUNDS...AND CONTINUED CHANCES FOR SHOWERS
AND THUNDERSTORMS THROUGH WEDNESDAY NIGHT.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, May 18, 2:55 PM CST, 1 hour 14 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
355 PM CDT TUE MAY 18 2010

OKZ001>003-TXZ001>020-191100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
355 PM CDT TUE MAY 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES THROUGH TONIGHT. A FEW STORMS MAY BECOME SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...
ISOLATED TORNADOES MAY ALSO BE POSSIBLE THIS AFTERNOON AND EVENING.
AS A RESULT...A TORNADO WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA
AND TEXAS PANHANDLES UNTIL 11 PM THIS EVENING.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TONIGHT DUE TO
SOUTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS
MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS THAT DEVELOP
MAY BECOME SEVERE ACROSS THE FAR EASTERN PANHANDLES WEDNESDAY AND
WEDNESDAY NIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS. IN ADDITION...ISOLATED TORNADOES MAY ALSO BE POSSIBLE ON
WEDNESDAY AFTERNOON OR EVENING.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES...AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT
ACROSS THE FAR EASTERN PANHANDLES.

In the hours before

Special weather statement, May 18, 3:37 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
437 PM CDT TUE MAY 18 2010

TXZ001-002-006-007-011-182230-
DALLAM TX-SHERMAN TX-HARTLEY TX-MOORE TX-OLDHAM TX-
437 PM CDT TUE MAY 18 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR OLDHAM...MOORE...
HARTLEY...SHERMAN AND DALLAM COUNTIES.

AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM 12 MILES WEST OF CHANNING...MOVING NORTHEAST AT
30 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. DEADLY
LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.  THE STORM WILL LIKELY
AFFECT THE COMMUNITIES OF HARTLEY AND CHANNING.

The radar

The Amarillo radar (KAMA), 96 km away, was scanning. The volume nearest the first event began at 22:08 UTC.

Open the radar archive at this moment

Event by event

59 hail, 13 tornado, 4 thunderstorm wind. Local standard time, as filed.

Hail, Hartley

When
May 18, 4:09 PM CST
Where
Hartley County, 1.32 mi WSW of Hartley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.870, -102.420

Hail, Hartley

When
May 18, 4:13 PM CST
Where
Hartley County, 0.69 mi N of Hartley
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
35.890, -102.400

Hail, Hartley

When
May 18, 4:22 PM CST
Where
Hartley County, 2.88 mi WNW of Hartley
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.890, -102.450

The hail was reported near Farm to Market Road 998 and County Road O.

Hail, Hartley

When
May 18, 4:23 PM CST
Where
Hartley County, 3.43 mi ENE of Hartley
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
35.890, -102.340

Hail, Hartley

When
May 18, 4:31 PM CST
Where
Hartley County, 8.43 mi E of Hartley
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.890, -102.250

Tornado, Hartley

When
May 18, 4:32 PM CST to 4:36 PM CST
Where
Hartley County, 4 mi SSE of Hartley to 4.23 mi SE of Hartley
Rating
EF0
Path length
1.09 mi
Path width
50 yd
Reported by
NWS Employee
Coordinates
35.827, -102.373

The tornado touched down four miles south southeast of Hartley at 1632 CST. The tornado was on the ground for one mile with a maximum path width of fifty yards. The tornado dissipated at 1636 CST. No damage or injuries were reported as the tornado remained over open country.

Hail, Hartley

When
May 18, 4:38 PM CST
Where
Hartley County, 3.93 mi SE of Hartley
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
35.840, -102.350

Hail, Hartley

When
May 18, 4:40 PM CST
Where
Hartley County, 3.98 mi E of Hartley
Measured
2.5 in hail
Reported by
COOP Observer
Coordinates
35.870, -102.330

Tornado, Hartley

When
May 18, 4:41 PM CST to 4:44 PM CST
Where
Hartley County, 8 mi SE of Hartley to 8.59 mi SE of Hartley
Rating
EF0
Path length
1.01 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
35.798, -102.299

The tornado was reported by VORTEX2 and touched down eight miles southeast of Hartley at 1641 CST. The tornado was on the ground for one mile with a maximum path width of one hundred yards. The tornado dissipated at 1644 CST. No damage or injuries were reported as the tornado remained over open country.

Hail, Hartley

When
May 18, 4:41 PM CST
Where
Hartley County, 3.05 mi SE of Hartley
Measured
2.75 in hail
Reported by
Amateur Radio
Coordinates
35.850, -102.360

Hail, Hartley

When
May 18, 4:43 PM CST
Where
Hartley County, 6.2 mi E of Hartley
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
35.890, -102.290

Hail, Moore

When
May 18, 4:54 PM CST
Where
Moore County, 7.79 mi WNW of Dumas Muni Arpt
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.890, -102.150

Hail, Hartley

When
May 18, 4:54 PM CST
Where
Hartley County, 7.31 mi E of Hartley
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.890, -102.270

Tornado, Moore

When
May 18, 4:55 PM CST to 4:57 PM CST
Where
Moore County, 11 mi W of Dumas to 7.69 mi W of Dumas Muni Arpt
Rating
EF0
Path length
0.53 mi
Path width
25 yd
Reported by
Storm Chaser
Coordinates
35.850, -102.166

The tornado touched down eleven miles west of Dumas at 1655 CST. The tornado was on the ground for one half mile with a maximum path width of twenty-five yards. The tornado dissipated at 1657 CST and remained over open country. No damage or injuries were reported.

Hail, Moore

When
May 18, 5:06 PM CST
Where
Moore County, 6.76 mi W of Dumas Muni Arpt
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
35.860, -102.140

Hail, Moore

When
May 18, 5:06 PM CST
Where
Moore County, 8.24 mi SSW of Dumas Muni Arpt
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
35.750, -102.100

Hail, Moore

When
May 18, 5:16 PM CST
Where
Moore County, 2.98 mi NNE of Dumas Muni Arpt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.890, -102.000

Hail, Moore

When
May 18, 5:27 PM CST
Where
Moore County, 2.36 mi NNW of Dumas
Measured
2.75 in hail
Reported by
Public
Coordinates
35.880, -101.990

Tornado, Moore

When
May 18, 5:28 PM CST to 5:30 PM CST
Where
Moore County, 2 mi SSW of Dumas to 2 mi SE of Dumas
Rating
EF0
Path length
2.22 mi
Path width
25 yd
Reported by
Trained Spotter
Coordinates
35.823, -101.984

The tornado touched down two miles south southwest of Dumas at 1728 CST. The tornado remained over open country and was on the ground for about two miles with a maximum path width of twenty-five yards. The tornado dissipated at 1730 CST approximated two miles southeast of Dumas.

Thunderstorm Wind, Moore

When
May 18, 5:28 PM CST
Where
Moore County, Dumas Muni Arpt
Measured
58 kt (67 mph) measured gust
Reported by
AWOS
Coordinates
35.850, -102.020

Hail, Moore

When
May 18, 5:31 PM CST
Where
Moore County, 2.07 mi N of Dumas
Measured
1.5 in hail
Reported by
Public
Coordinates
35.880, -101.970

Hail, Moore

When
May 18, 5:34 PM CST
Where
Moore County, 1.78 mi NE of Dumas
Measured
1.75 in hail
Reported by
Public
Coordinates
35.870, -101.950

Hail, Moore

When
May 18, 5:34 PM CST
Where
Moore County, 0.69 mi N of Dumas
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
35.860, -101.970

Hail, Moore

When
May 18, 5:35 PM CST
Where
Moore County, 0.69 mi N of Dumas
Measured
1.75 in hail
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
35.860, -101.970

The Moore County Emergency Manager reported one window broken by the large hail at the Walmart in Dumas Texas.

Thunderstorm Wind, Moore

When
May 18, 5:35 PM CST to 5:36 PM CST
Where
Moore County, 0.69 mi N of Dumas
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
35.860, -101.970

The Moore County Emergency Manager reported one downed power pole in Dumas Texas. No injuries were reported.

Hail, Moore

When
May 18, 5:36 PM CST
Where
Moore County, 1 mi W of Dumas
Measured
1.75 in hail
Reported by
Public
Coordinates
35.850, -101.988

Hail, Moore

When
May 18, 5:38 PM CST
Where
Moore County, 1.78 mi NE of Dumas
Measured
1.5 in hail
Reported by
Public
Coordinates
35.870, -101.950

Tornado, Moore

When
May 18, 5:42 PM CST to 5:45 PM CST
Where
Moore County, 2 mi E of Dumas to 3.22 mi E of Dumas
Rating
EF0
Path length
1.23 mi
Path width
200 yd
Reported by
Trained Spotter
Coordinates
35.850, -101.934

The tornado touched down two miles east of Dumas at 1742 CST and was reported by both VORTEX2 and storm chasers. The tornado remained on the ground for about one mile with a maximum path width of two hundred yards. The tornado remained over open country and dissipated at 1745 CST. No damage or injuries were reported.

Hail, Moore

When
May 18, 5:59 PM CST
Where
Moore County, 3.56 mi NE of Dumas
Measured
1.25 in hail
Reported by
Public
Coordinates
35.890, -101.930

Hail, Moore

When
May 18, 6:08 PM CST
Where
Moore County, 11.18 mi S of Sunray
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
35.860, -101.700

Hail, Hutchinson

When
May 18, 6:18 PM CST
Where
Hutchinson County, 7.4 mi W of Pringle
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
35.930, -101.580

Hail, Moore

When
May 18, 6:30 PM CST
Where
Moore County, 11.87 mi N of Lake Meredith
Measured
1 in hail
Reported by
Public
Coordinates
35.820, -101.640

Hail, Moore

When
May 18, 6:30 PM CST
Where
Moore County, 12.39 mi SSE of Sunray
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.860, -101.630

Hail, Hutchinson

When
May 18, 6:33 PM CST
Where
Hutchinson County, 4.47 mi W of Pringle
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.950, -101.530

Hail, Hutchinson

When
May 18, 6:37 PM CST
Where
Hutchinson County, 6.75 mi WSW of Pringle
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.910, -101.560

Hail, Hutchinson

When
May 18, 6:40 PM CST
Where
Hutchinson County, 3.23 mi SSW of Pringle
Measured
1.75 in hail
Reported by
Public
Coordinates
35.910, -101.480

Hail, Hutchinson

When
May 18, 6:41 PM CST
Where
Hutchinson County, 4.18 mi S of Pringle
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.890, -101.440

Tornado, Hutchinson

When
May 18, 6:44 PM CST to 7:00 PM CST
Where
Hutchinson County, 3 mi SSW of Pringle to 3 mi NW of Pringle
Rating
EF2
Path length
4.99 mi
Path width
300 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
35.910, -101.471

The tornado touched down three miles south southwest of Pringle or six miles northwest of Stinnett at 1844 CST. The tornado was on the ground for about five miles with a maximum path width of three hundred yards. The tornado moved to the north dissipating at 1900 CST three miles northwest of Pringle. The National Weather Service survey team found significant damage to a farm located on County Road J between County Road 8 and County Road 9. A large portion of the roof was removed from the residence with considerable damage to several small sheds in the vicinity. Numerous trees were stripped with many broken large branches. A pickup truck behind the residence was flipped upside down with the cab smashed. Several power poles were snapped along County Road J just to the east of the residence with additional damage sustained to a few irrigation pivots. A storage bin and large fuel tank were found up to fifty yards to the east northeast of their original locations. One resident was home at the time but no injuries were reported.

Hail, Hutchinson

When
May 18, 6:56 PM CST
Where
Hutchinson County, 0.89 mi SE of Pringle
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
35.940, -101.440

Hail, Hutchinson

When
May 18, 7:00 PM CST
Where
Hutchinson County, 0.56 mi E of Pringle
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
35.950, -101.440

Hail, Hutchinson

When
May 18, 7:03 PM CST
Where
Hutchinson County, 4.18 mi S of Pringle
Measured
1.75 in hail
Reported by
Public
Coordinates
35.890, -101.440

The public reported that the hail was six inches deep.

Hail, Hutchinson

When
May 18, 7:05 PM CST
Where
Hutchinson County, 2.82 mi SSE of Pringle
Measured
2.75 in hail
Property damage
$8,000
Reported by
Public
Coordinates
35.910, -101.440

The public reported that the large hail broke all windows in their residence and also broke all windows on their vehicle.

Hail, Dallam

When
May 18, 7:08 PM CST
Where
Dallam County, 9.99 mi SW of Perico
Measured
1 in hail
Reported by
Public
Coordinates
36.150, -102.950

Hail, Dallam

When
May 18, 7:08 PM CST
Where
Dallam County, 17.33 mi SSW of Perico
Measured
1 in hail
Reported by
Public
Coordinates
36.060, -103.020

Hail, Hutchinson

When
May 18, 7:12 PM CST
Where
Hutchinson County, 3.36 mi W of Pringle
Measured
1 in hail
Reported by
Public
Coordinates
35.950, -101.510

Hail, Dallam

When
May 18, 7:35 PM CST
Where
Dallam County, 3.93 mi NW of Ware
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.220, -102.750

Hail, Hutchinson

When
May 18, 7:35 PM CST
Where
Hutchinson County, 3.98 mi E of Pringle
Measured
1.75 in hail
Crop damage
$10,000
Reported by
Public
Coordinates
35.940, -101.380

The public reported that the hail beat down a large crop of wheat.

Hail, Dallam

When
May 18, 7:40 PM CST
Where
Dallam County, 3.47 mi NW of Ware
Measured
1.75 in hail
Reported by
Public
Coordinates
36.210, -102.750

Hail, Dallam

When
May 18, 7:40 PM CST
Where
Dallam County, 1.67 mi E of Ware
Measured
1.75 in hail
Reported by
Public
Coordinates
36.180, -102.670

Hail, Sherman

When
May 18, 7:42 PM CST
Where
Sherman County, 23.75 mi ESE of Lautz
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.050, -101.660

Hail, Dallam

When
May 18, 7:47 PM CST
Where
Dallam County, 0.56 mi W of Ware
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.180, -102.710

Tornado, Dallam

When
May 18, 7:52 PM CST to 7:53 PM CST
Where
Dallam County, 3 mi ENE of Ware to 3.51 mi ENE of Ware
Rating
EF0
Path length
0.52 mi
Path width
25 yd
Reported by
Law Enforcement
Coordinates
36.197, -102.650

The tornado touched down three miles east northeast of Ware at 1952 CST and remained over open country. The tornado was on the ground for about one half mile with a maximum path width of twenty-five yards. The tornado dissipated at 1953 CST. No damage or injuries were reported.

Hail, Sherman

When
May 18, 8:00 PM CST
Where
Sherman County, 22.82 mi ESE of Lautz
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.150, -101.630

Tornado, Dallam

When
May 18, 8:30 PM CST to 8:42 PM CST
Where
Dallam County, 8 mi W of Conlen to 4.15 mi WNW of Conlen
Rating
EF0
Path length
4.08 mi
Path width
25 yd
Reported by
Trained Spotter
Coordinates
36.230, -102.374

The tornado touched down eight miles west of Conlen at 2030 CST and remained over open country. The tornado was on the ground for about four miles with a maximum path width of twenty-five yards. The tornado dissipated at 2042 CST. No damage or injuries were reported.

Hail, Roberts

When
May 18, 8:31 PM CST
Where
Roberts County, 18.75 mi NNW of Codman
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.890, -100.880

Thunderstorm Wind, Roberts

When
May 18, 8:52 PM CST
Where
Roberts County, 26 mi NW of Miami
Measured
60 kt (69 mph) measured gust
Reported by
AWOS
Coordinates
35.966, -100.958

Thunderstorm Wind, Roberts

When
May 18, 9:12 PM CST
Where
Roberts County, 19 mi NW of Miami
Measured
61 kt (70 mph) measured gust
Reported by
Storm Chaser
Coordinates
35.895, -100.870

Tornado, Sherman

When
May 18, 9:40 PM CST to 9:43 PM CST
Where
Sherman County, 2 mi W of Stratford to 1.03 mi WNW of Stratford
Rating
EF0
Path length
1.06 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
36.420, -102.106

The tornado touched down two miles west of Stratford at 2140 CST and remained over open country. The tornado was on the ground for about one mile and had a maximum path width of fifty yards. The tornado dissipated at 2143 CST. No damage or injuries were reported.

Hail, Sherman

When
May 18, 9:47 PM CST
Where
Sherman County, 1.67 mi E of Mallett
Measured
1.5 in hail
Reported by
Public
Coordinates
36.350, -102.070

Hail, Sherman

When
May 18, 9:47 PM CST
Where
Sherman County, 1.81 mi ESE of Mallett
Measured
2 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.340, -102.070

The Sherman County Emergency Manager reported considerable roof and automobile damage in Stratford Texas.

Hail, Hemphill

When
May 18, 9:53 PM CST
Where
Hemphill County, 0.69 mi N of Canadian
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
35.910, -100.380

Hail, Hemphill

When
May 18, 10:02 PM CST
Where
Hemphill County, 0.69 mi N of Canadian
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
35.910, -100.380

Hail, Hemphill

When
May 18, 10:11 PM CST
Where
Hemphill County, 0.89 mi NE of Canadian
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
35.910, -100.370

Tornado, Sherman

When
May 18, 10:27 PM CST to 10:31 PM CST
Where
Sherman County, 15 mi E of Stratford to 6.78 mi SW of Texhoma
Rating
EF0
Path length
1.4 mi
Path width
880 yd
Property damage
$12,000
Reported by
Trained Spotter
Coordinates
36.420, -101.800

The tornado touched down about fifteen miles east of Stratford at 2227 CST. The tornado remained on the ground for about one mile with a maximum path width of eight hundred and eighty yards. The tornado dissipated at 2231 CST. A few irrigation pivots were damaged by the tornado.

Hail, Hemphill

When
May 18, 10:50 PM CST
Where
Hemphill County, 2.82 mi NNE of Canadian
Measured
1.75 in hail
Reported by
Public
Coordinates
35.940, -100.370

Tornado, Hansford

When
May 18, 11:12 PM CST to 11:14 PM CST
Where
Hansford County, 4 mi NNW of Gruver to 3.86 mi NNW of Gruver
Rating
EF0
Path length
0.55 mi
Path width
25 yd
Reported by
Storm Chaser
Coordinates
36.324, -101.427

The tornado touched down about four miles north northwest of Gruver at 2312 CST. The tornado was on the ground for about one half mile with a maximum path width of twenty-five yards. The tornado dissipated at 2314 CST and remained over open country. No damage or injuries were reported.

Hail, Hansford

When
May 18, 11:40 PM CST
Where
Hansford County, 5.77 mi SSW of Hitchland
Measured
1.75 in hail
Reported by
Public
Coordinates
36.420, -101.330

Hail, Moore

When
May 19, 12:10 AM CST
Where
Moore County, 0.69 mi N of Dumas
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
35.860, -101.970

Hail, Moore

When
May 19, 12:13 AM CST
Where
Moore County, Dumas
Measured
1.75 in hail
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
35.850, -101.970

The Emergency Manager for Moore County received numerous reports of cars receiving hail damage including broken windows.

Hail, Moore

When
May 19, 12:16 AM CST
Where
Moore County, 2.07 mi N of Dumas
Measured
1.5 in hail
Reported by
Storm Chaser
Coordinates
35.880, -101.970

Tornado, Hutchinson

When
May 19, 12:56 AM CST to 12:57 AM CST
Where
Hutchinson County, 3 mi SSW of Pringle to 2.79 mi SSW of Pringle
Rating
EF1
Path length
0.44 mi
Path width
100 yd
Property damage
$28,000
Reported by
NWS Storm Survey
Coordinates
35.910, -101.471

The tornado touched down about three miles south southwest of Pringle at 0056 CST. The National Weather Service survey team found a metal barn completely destroyed with the sturdy steel frame found forty feet north northeast of its original location. Several large tractors suffered significant damage with the cab windows blown out. One tractor was moved a few feet to the north. The tornado was on the ground for less than one half mile and dissipated at 0057 CST with a maximum path width of one hundred yards. No injuries were reported.

Hail, Lipscomb

When
May 19, 2:20 AM CST
Where
Lipscomb County, 0.56 mi W of Higgins
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.120, -100.030

Hail, Lipscomb

When
May 19, 2:26 AM CST
Where
Lipscomb County, 0.89 mi SW of Higgins
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.110, -100.030

Hail, Ochiltree

When
May 19, 2:30 AM CST
Where
Ochiltree County, 15.24 mi S of Waka
Measured
1.75 in hail
Reported by
Public
Coordinates
36.060, -101.030

Tornado, Ochiltree

When
May 19, 2:32 AM CST to 2:34 AM CST
Where
Ochiltree County, 16.75 mi SSE of Farnsworth to 17.22 mi SSE of Farnsworth
Rating
EF0
Path length
1.12 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
36.070, -100.820

The tornado touched down fourteen miles southwest of Wolf Creek County Park in extreme southern Ochiltree County at 0232 CST. The tornado was on the ground for approximately one mile and then dissipated about thirteen miles southwest of Wolf Creek County Park at 0234 CST. The tornado remained over open country and had a maximum path width of fifty yards. No damage or injuries were reported.

Hail, Ochiltree

When
May 19, 3:00 AM CST
Where
Ochiltree County, 14.26 mi SSE of Perryton Muni Arpt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.210, -100.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyThe tornado archive for Texas, 2010Warnings in Texas, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228031, 228032, 228035, 228038, 228039, 227959, 228041, 228042, 227964, 228043, 228046, 228047, 234901, 227971, 228048, 234902, 228050, 228053, 227975, 228108, 228055, 228056, 228061, 234908, 234909, 228105, 228059, 227979, 228062, 228065, 228064, 228066, 228067, 228069, 228072, 234905, 228070, 227997, 228074, 228075, and more.